The adverse reactions of high-dose exogenous steroid administration are well documented, and central serous chorioretinopathy (CSCR) is one among them. Steroid-induced CSCR has a different clinical profile when compared to idiopathic CSCR and poses a unique clinical challenge, especially when encountered during the management of posterior-segment inflammation such as optic neuritis and posterior uveitis. The clinical course of steroid-induced CSCR is variable and is not dose dependent. Management options include observation, cessation of steroids when permissible, focal laser, photodynamic therapy, and switching to alternative immunosuppressive therapy. We describe a case of steroid-induced recurrent bilateral CSCR during the treatment of unilateral isolated retrobulbar neuritis in a young male, its clinical course, and management. Our case emphasizes the importance of obtaining prior informed consent explaining the possible side effects of high-dose steroid therapy, and documentation is very important for the management of these complex case scenarios.
No takes yet. Share an insight, caveat, or question.
Mohan et al. (2021) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: